Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Des Moines, IA

June 9, 2011Polk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 7:27 AM CDT for Polk County, Iowa. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 7:27 AM CDT (12:27 UTC)
Expired
Jun 9, 2011, 8:00 AM CDT
In force
33 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Polk County, IA

The radar

The Des Moines radar (KDMX), 16 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:30 AM CDTHAIL 11 Se Clive, IAOBSERVED AT WOI TV ABC5 STUDIOS IN WEST DES MOINES
Jun 9, 7:32 AM CDTHAIL 1.25Des Moines, IAINTERSECTION OF HICKMAN ROAD AND BEAVER AVENUE IN BEAVERDALE.
Jun 9, 7:35 AM CDTHAIL 0.885 Nnw Des Moines, IA
Jun 9, 7:37 AM CDTHAIL 0.88Des Moines, IADOWNTOWN DES MOINES...E 1ST AND COURT
Jun 9, 7:42 AM CDTHAIL 11 Wsw Clive, IA
Jun 9, 7:44 AM CDTHAIL 0.884 Nnw Des Moines, IA30TH AND DOUGLAS IN DES MOINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS53 KDMX 091227
SVRDMX
IAC153-091300-
/O.NEW.KDMX.SV.W.0108.110609T1227Z-110609T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN CENTRAL IOWA...

* UNTIL 800 AM CDT

* AT 721 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR WEST DES MOINES...OR 7 MILES WEST OF DES MOINES...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...PLEASANT HILL...ALTOONA...BONDURANT...SAYLORVILLE...
  ANKENY AIRPORT AND MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 93.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4153 9379 4160 9379 4160 9381 4164 9381
      4183 9335 4154 9335 4151 9370 4152 9378
TIME...MOT...LOC 1227Z 243DEG 28KT 4159 9369
WIND...HAIL <50MPH 1.00IN

$$

SMALL
2 follow-up statements
933 
WWUS53 KDMX 091238
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
738 AM CDT THU JUN 9 2011

IAC153-091300-
/O.CON.KDMX.SV.W.0108.000000T0000Z-110609T1300Z/
POLK IA-
738 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 800 AM CDT...

AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DES MOINES...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 736 AM A TRAINED SPOTTER REPORTED QUARTER SIZED 
HAIL IN THE BEAVERDALE AREA OF DES MOINES.  A TRAINED SPOTTER ALSO 
REPORTED NICKEL SIZED HAIL AT EAST FIRST AND COURT IN DOWNTOWN DES 
MOINES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT HILL AND SAYLORVILLE AROUND 740 AM CDT.
  ANKENY AIRPORT AROUND 745 AM CDT.
  ALTOONA AND BONDURANT AROUND 750 AM CDT.
  MITCHELLVILLE AROUND 800 AM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 123 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 93.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4151 9370 4157 9374 4160 9379 4163 9380
      4183 9335 4154 9335
TIME...MOT...LOC 1234Z 243DEG 28KT 4161 9362
WIND...HAIL <50MPH 1.00IN

$$

SMALL
986 
WWUS53 KDMX 091258
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 AM CDT THU JUN 9 2011

IAC153-091308-
/O.EXP.KDMX.SV.W.0108.000000T0000Z-110609T1300Z/
POLK IA-
758 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY WILL EXPIRE AT 800
AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY TO BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER UP TO NICKEL SIZED HAIL IS STILL POSSIBLE WITH 
THIS THUNDERSTORM OVER EASTERN POLK COUNTY.

LAT...LON 4151 9370 4157 9374 4160 9379 4163 9380
      4183 9335 4154 9335
TIME...MOT...LOC 1258Z 256DEG 32KT 4165 9333

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:19 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 9, 7:19 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
719 AM CDT THU JUN 9 2011

.UPDATE...
BACKED OFF POPS SLIGHTLY AFTER 15Z THINKING WAA WILL WANE
SUFFICIENTLY TO DECREASE COVERAGE.  FORECAST ALREADY SENT...BUT
TRACE ECHOES JUST BEGINNING TO FILL IN FROM MCS TOWARD KSUX ARE
DISCONCERTING.  THIS COULD INDICATE MORE ELEVATED...NON-LOW LEVEL
JET BASED...WAA MAY CONTINUE TO FIRE CONVECTION THROUGH THE MORNING
ALONG BAROCLINIC ZONE.

ADDED 12Z TAF DISCUSSION.

&&

.SHORT TERM /TONIGHT/...
INCREASING WARM AIR/THETA-E ADVECTION CONTINUES TO LIFT
NORTHWARD INTO IA EARLY THIS MORNING.  EFFECTIVE SHEAR AND SRH
CONTINUES TO ORGANIZE CONVECTION SUFFICIENTLY TO REALIZE 200-500
J/KG HAIL CAPES AND MULTIPLE SUB SEVERE HAIL REPORTS.  MOISTURE
TRANSPORT/CONVERGENCE ALONG 305K ISENT SFC JUST ABOVE INVERSION IS
ALSO FEEDING MCS BUT FLOW IS RELATIVELY WEAK AT THIS LEVEL...ONLY
10-15KTS INTO IA...LIKELY KEEPING MCS FROM BEING TOO SIGNIFICANT SVR
WISE OR WITH HEAVY RAINS.  PWS ABOVE 1.5 AND WARM CLOUD DEPTHS
12-13K FT ARE IN SOURCE REGION HOWEVER SO PATCHY HEAVY RAINS WILL
CONTINUE TO BE A THREAT INTO THE EARLY MORNING.  RECENT DRY
CONDITIONS WILL LIKELY LIMIT FLASH FLOOD POTENTIAL FOR THIS ROUND
TODAY...BUT POTENTIAL WILL HAVE TO BE WATCHED LATER.

EXPECT THIS MCS TO FADE LATER THIS MORNING AS WAA WANES...TYPICAL
DIURNAL TREND...SO HAVE LOWERED POPS INTO CHANCES THIS AFTERNOON.
VARIOUS HIGH RES WRF RUNS SUGGEST BETTER POTENTIAL EARLY THIS
MORNING...AND THEN AGAIN BEYOND THIS VALID PERIOD INTO THIS EVENING.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
FOR TONIGHT...A SHORTWAVE PUSHES ACROSS THE NORTHERN/CENTRAL PLAINS
WHILE A WARM FRONT LIFTS NORTH/NORTHEAST ACROSS THE CWA.  STRONG
OVER RUNNING WILL SET UP AND WE WILL BE SETTING THE STAGE FOR HEAVY
RAIN AGAIN TONIGHT...THIS TIME OVER THE NORTH/NORTHEAST.  IN
ADDITION TO THIS...THE NAM IS SUGGESTING A SPEED MAX LIFTING ACROSS
THE SOUTHWEST LATE THIS AFTERNOON OR EARLY EVENING.  THIS FEATURE
WILL INCREASE THE SHEAR ACROSS THAT AREA AND WITH STEEP LAPSE RATES
AND AND SURFACE BASED CAPES OF 3500+ J/KG ALL MODES OF SEVERE
WEATHER POSSIBLE AT LEAST INITIALLY.  HAIL AND WIND THE MOST LIKELY
WITH ISOLATED TORNADOES ALSO POSSIBLE.  FRIDAY ANOTHER SHORT WAVE
FINALLY SHOVES THE COLD FRONT SOUTH AND EAST TAKING THE PRECIP
THREAT WITH IT.  HOWEVER...PRETTY COLD AIR ALOFT SO I AM NOT
CONVINCED THAT WE WONT SEE ONE MORE ROUND OF STRONG STORMS IN THE
AFTERNOON BEFORE EXITING.  ZONAL FLOW THEN FOR SATURDAY INTO SUNDAY
AND NO SHORTWAVES PROGGED TO PUSH ACROSS THE FLOW SHOULD DRY THINGS
OUT A BIT BEFORE WARM ADVECTION RETURNS FOR LATE SUNDAY/ SUNDAY
NIGHT AND MORE STORMS.  WARM FRONT HANGS ONCE AGAIN ACROSS THE
SOUTHWEST/SOUTHERN PORTIONS OF THE CWA FOR PERIODS OF STORMS
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...09/12Z
LOW CONFIDENCE IN THIS FORECAST PERIOD DUE TO CONVECTION TRENDS.
THUNDER SHOULD CONTINUE TO AFFECT KDSM/KOTM EARLY THIS MORNING
FOLLOWED BY RELATIVELY LULL ACROSS SITES LATER TODAY.  THUNDER IS
POSSIBLE DURING THIS PERIOD...BUT DID NOT WANT TO CARRY CB WORDING
THROUGH ENTIRE PERIOD.  BETTER CHANCES WILL BE TONIGHT WHEN SYSTEM
UPSTREAM APPROACHES.  CIGS WILL LOWER TO AT LEAST MVFR TONIGHT IN
STEADY ELY WIND.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...BSS
LONG TERM...FAB
Hazardous weather outlook, Jun 9, 4:53 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
453 AM CDT THU JUN 9 2011

IAZ004>007-015>017-023>028-033>039-049-050-101200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
453 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING BETWEEN THE
HIGHWAY 20 AND HIGHWAY 30 CORRIDOR. LARGE HAIL...DAMMING WIND AND
HEAVY RAINFALL ARE POSSIBLE WITH THE STORMS. LATER THIS AFTERNOON
ADDITIONAL THUNDERSTORMS WILL DEVELOP MAINLY SOUTH OF THE HIGHWAY
20 CORRIDOR THEN LIFT ACROSS THE AREA TONIGHT. LARGE HAIL...DAMAGING
WIND AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST
OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL
CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY
WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY
SOUTH OF HIGHWAY 20.

IAZ044>048-057>062-070>075-081>086-092>097-101200-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
453 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY MORNING THEN
REDEVELOP LATER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...LARGE
HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT. AN ISOLATED
TORNADO IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY SOUTH OF
INTERSTATE 80 AND WEST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH FRIDAY NIGHT. THE
RISK OF SEVERE STORMS IS GENERALLY LOW. HOWEVER...THERE IS A
SLIGHT RISK OF SEVERE STORMS MAINLY SOUTH OF INTERSTATE 80 AND
EAST OF INTERSTATE 35 FRIDAY. HEAVY RAINFALL...LARGE HAIL AND
DAMAGING WIND ARE THE MAIN THREATS. ADDITIONAL CHANCES FOR
THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS
TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

FAB

In the hours before

Special weather statement, Jun 9, 3:53 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
353 AM CDT THU JUN 9 2011

IAZ081-090930-
ADAMS-
353 AM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS OVER SOUTHWEST IOWA...

AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MONTGOMERY COUNTY...MOVING
NORTHEAST AT 45 MPH.

UP TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CARBON...             CORNING...            PRESCOTT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SMALL
Special weather statement, Jun 9, 4:00 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT THU JUN 9 2011

IAZ072>075-083>086-094>097-091100-
MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
400 AM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN IOWA EARLY THIS MORNING...

A COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST IOWA EARLY THURSDAY MORNING. A FEW
OF THE STRONGER STORMS MAY PRODUCE UP TO PENNY SIZED HAIL AND VERY
HEAVY RAINS. RAINFALL RATES MAY EXCEED AN INCH PER HOUR PRODUCING
LOW VISIBILITIES AND PONDING WATER ON ROADS. SOME STORMS MAY ALSO
INCLUDE FREQUENT LIGHTNING.

SMALL
Special weather statement, Jun 9, 4:23 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT THU JUN 9 2011

IAZ072>075-083>086-094>097-091100-
MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
423 AM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN IOWA EARLY THIS
MORNING...

A COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST IOWA EARLY THURSDAY MORNING. A FEW OF
THE STRONGER STORMS MAY PRODUCE UP TO PENNY SIZED HAIL...WIND GUSTS
TO 50 MPH...AND VERY HEAVY RAINS. RAINFALL RATES MAY EXCEED AN INCH
PER HOUR PRODUCING LOW VISIBILITIES AND PONDING WATER ON ROADS. SOME
STORMS MAY ALSO INCLUDE FREQUENT LIGHTNING.

SMALL
Special weather statement, Jun 9, 5:48 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
548 AM CDT THU JUN 9 2011

IAZ072>075-083>086-094>097-091300-
MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
548 AM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN IOWA EARLY THIS
MORNING...

A COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST IOWA EARLY THURSDAY MORNING. A FEW OF
THE STRONGER STORMS MAY PRODUCE UP TO PENNY SIZED HAIL...WIND GUSTS
TO 50 MPH...AND VERY HEAVY RAINS. RAINFALL RATES MAY EXCEED AN INCH
PER HOUR PRODUCING LOW VISIBILITIES AND PONDING WATER ON ROADS. SOME
STORMS MAY ALSO INCLUDE FREQUENT LIGHTNING.

SMALL
Local storm report, Jun 9, 6:30 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             1 S WOODBURN            41.00N 93.60W
06/09/2011  E0.88 INCH       CLARKE             IA   TRAINED SPOTTER

&&

BF
Local storm report, Jun 9, 6:40 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     TSTM WND GST     DES MOINES              41.58N 93.62W
06/09/2011  M60 MPH          POLK               IA   ASOS

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:18 PM CDTSevere Thunderstorm WarningDMXJasper28 min
Jun 8, 7:40 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama34 min
Jun 9, 1:18 AM CDTSevere Thunderstorm WarningDMXGreene27 min
Jun 9, 2:47 AM CDTSevere Thunderstorm WarningDMXJasper33 min
Jun 9, 8:53 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren52 min
Jun 9, 9:16 AM CDTRiver Flood WarningDMXMadison, Warren8 days
Jun 9, 9:39 AM CDTSevere Thunderstorm WarningDMXJasper, Polk19 min
Jun 9, 9:55 AM CDTSevere Thunderstorm WarningDMXAudubon38 min
Jun 9, 1:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie32 min
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMahaska, Wapello65 hr
Jun 9, 2:01 PM CDTRiver Flood WarningDMXWapello3 days
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMadison, Warren52 hr
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMahaska, Marion63 hr
Jun 9, 3:44 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more12 hr
Jun 9, 4:54 PM CDTSevere Thunderstorm WarningDMXDavis25 min
Jun 9, 6:28 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.